Alert archive / Florida / Tornado Warnings in 2020

Tornado Warning 22, NWS Tampa Bay, FL

November 11, 2020Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Nov 11, 2020, 12:44 PM EST for Pinellas County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2020, 12:44 PM EST (17:44 UTC)
Expired
Nov 11, 2020, 1:00 PM EST
In force
16 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 50 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 8:04 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

792 
WFUS52 KTBW 111744
TORTBW
FLC103-111800-
/O.NEW.KTBW.TO.W.0022.201111T1744Z-201111T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1244 PM EST Wed Nov 11 2020

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Northwestern Pinellas County in west central Florida...

* Until 100 PM EST.
    
* At 1244 PM EST, a severe thunderstorm capable of producing a
  tornado was located over Ridgecrest, or near Largo, moving
  northwest at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Pinellas County, including the following locations...
  Belleair Bluffs, Indian Shores, Walsingham Park, Belleair Shore,
  Belleair, Belleair Shores, Belleair Beach, Highpoint and Caladesi
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2793 8291 2809 8280 2788 8268 2785 8284
      2787 8291
TIME...MOT...LOC 1744Z 132DEG 33KT 2788 8283 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 8:45 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 11, 8:45 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
845 AM EST Wed Nov 11 2020

...THE THREAT FOR IMPACTS FROM HURRICANE ETA CONTINUE TO INCREASE...
...CONDITIONS WILL QUICKLY DETERIORATE TODAY THROUGH THURSDAY...

.UPDATE...
The National Hurricane Center has upgraded Eta to a Hurricane based
on the latest data from the Hurricane Hunters. The outer rain bands
associated with Hurricane Eta continue to stream in from the south.
Widespread rainshowers and isolated storms are expected through the
day as Hurricane Eta moves northward through the eastern Gulf of
Mexico. Gusty SSE winds around 10-20 knots with higher gusts to 30
knots can also be expected this morning, further increasing to 20-30
knots with higher gusts to 40 knots this evening through Thursday.
There is also a potential for areas of flooding in heavier showers
which has warranted the issuance of a flood watch for all of west
central and southwest Florida.

All threats have continued to increase including tropical storm
force winds, storm surge, localized flash flooding, very hazardous
marine/beach conditions and tornadoes. At this time, the greatest
threat for life-threatening storm surge looks to exist from Anna
Maria Island northward. However, the greatest push of water will
exist on the right side of the storm's center which will be on the
south side of where landfall occurs. Due to the eventual onshore
flow, the threat for life threatening surge exists for all of our
coastline north of Bonita Beach.

&&

.AVIATION...
Hurricane Eta continues to move north along the southwest coast of
Florida. Showers will continue to stream in from the south through
the day so will hold SHRA at all terminals. Thunder has been very
sparse, so will hold off on mention of TSRA for now. SE winds around
10-20 knots with gusts near 30 knots continue through the morning,
then further increasing to 20-30 knots with gusts near 40 knots this
afternoon.

&&

.MARINE...
Extremely hazardous marine conditions expected through the end of
the week as Hurricane Eta moves northward through the eastern Gulf
of Mexico off the west coast of Florida. Hurricane force winds will
be possible throughout the eastern Gulf of Mexico. Seas just west of
the mouth of Tampa Bay are already in excess of 6 feet and will
continue to further build over the next 24 hours with seas building
to 15-20 feet by Thursday morning. All mariners should plan to stay
off the waters through the end of the week and continue to monitor
the progress of Hurricane Eta during the coming days. For additional
information on this storm see the latest advisories being issued by
the National Hurricane Center in Miami.

&&

.Preliminary Point Temps/PoPs...
TPA  83  77  82  75 /  90 100  80  60
FMY  82  75  83  73 / 100 100  70  40
GIF  83  75  82  74 /  60 100  80  50
SRQ  83  77  83  75 / 100 100  80  50
BKV  84  74  82  72 /  60 100  80  60
SPG  82  76  81  75 / 100 100  80  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Storm Surge Watch for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Hurricane Watch for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Pinellas.

     High Surf Advisory until 1 PM EST Thursday for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     Flash Flood Watch through Friday afternoon for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
     Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

Gulf waters...Hurricane Watch for Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Flash Flood Watch through Friday afternoon for Charlotte Harbor
     and Pine Island Sound.

     Tropical Storm Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to Suwannee
     River FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...74/Wynn
DECISION SUPPORT...25/Davis

In the hours before

Local storm report, Nov 11, 10:36 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1036 AM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     MARINE TSTM WIND 1 E VENICE              27.10N 82.44W
11/11/2020  M46 MPH          SARASOTA           FL   MESONET

            MESONET STATION FW2556 VENICE.

1015 AM     MARINE TSTM WIND 1 S WHITFIELD           27.40N 82.57W
11/11/2020  M46 MPH          MANATEE            FL   ASOS

            ASOS STATION KSRQ SARASOTA BRADENT.

1015 AM     MARINE TSTM WIND 3 ESE SANIBEL           26.43N 82.05W
11/11/2020  M44 MPH          LEE                FL   MESONET

            MESONET STATION SDBRS 3 ESE SANIBEL.

&&
Local storm report, Nov 11, 11:22 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1122 AM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     MARINE TSTM WIND 2 ENE SAINT PETERSBURG  27.77N 82.63W
11/11/2020  M43 MPH          PINELLAS           FL   ASOS

            ASOS STATION KSPG ST PETERS ALBERT.

0958 AM     MARINE TSTM WIND 1 S WHITFIELD           27.40N 82.57W
11/11/2020  M51 MPH          MANATEE            FL   ASOS

            ASOS STATION KSRQ SARASOTA BRADENT.

1100 AM     MARINE TSTM WIND 3 SE CAPE CORAL         26.54N 81.95W
11/11/2020  M46 MPH          LEE                FL   MESONET

            MESONET STATION 0492W 3.0 SE CAPE CORAL
            (WEATHERSTEM).

&&
Local storm report, Nov 11, 11:27 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1127 AM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     MARINE TSTM WIND 4 NNW BELLEAIR          27.99N 82.83W
11/11/2020  M44 MPH          PINELLAS           FL   MESONET

            MESONET STATION FW1789 CLEARWATER BEACH.

&&
Local storm report, Nov 11, 12:02 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1202 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TROPICAL STORM   2 SE SOLANA             26.92N 82.00W
11/11/2020                   CHARLOTTE          FL   ASOS

            60 MPH WIND GUST RECORDED AT ASOS STATION
            KPGD PUNTA GORDA.

&&
Local storm report, Nov 11, 12:07 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1207 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TROPICAL STORM   6 SSW LAKE MANATEE STAT 27.41N 82.38W
11/11/2020                   MANATEE            FL   MESONET

            50 MPH WIND GUST RECORDED AT MESONET STATION
            EW9605 LAKEWOOD RANCH.

&&
Local storm report, Nov 11, 12:29 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1229 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TROPICAL STORM   2 NW PORT CHARLOTTE     26.99N 82.11W
11/11/2020                   CHARLOTTE          FL   MESONET

            69 MPH WIND GUST RECORDED AT MESONET STATION
            DW9045 PORT CHARLOTTE.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 7:38 PM ESTSpecial Weather StatementTBWHardee52 min
Nov 10, 8:05 PM ESTSpecial Weather StatementTBWPolk40 min
Nov 10, 9:28 PM ESTSpecial Weather StatementTBWCitrus, Hernando, Pasco, Sumter62 min
Nov 10, 9:41 PM ESTFlash Flood WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more33 hr
Nov 10, 10:16 PM ESTStorm Surge WatchTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more12 hr
Nov 10, 10:28 PM ESTSpecial Weather StatementTBWCitrus, Hernando, Levy, Sumter92 min
Nov 11, 12:19 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota55 hr
Nov 11, 12:19 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota31 hr
Nov 11, 1:41 AM ESTSpecial Weather StatementTBWLee79 min
Nov 11, 4:20 AM ESTHurricane WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more17 hr
Nov 11, 4:50 AM ESTSpecial Weather StatementTBWHardee, Polk40 min
Nov 11, 8:09 AM ESTSpecial Marine WarningTBW36 min
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHillsborough33 hr
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHillsborough4 days
Nov 11, 8:35 AM ESTRiver Flood WarningTBWManatee64 hr
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHardee31 hr
Nov 11, 10:35 AM ESTStorm Surge WarningTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more21 hr
Nov 11, 10:44 AM ESTSpecial Marine WarningTBW31 min
Nov 11, 11:51 AM ESTSpecial Marine WarningTBW24 min
Nov 11, 11:54 AM ESTTornado WarningTBWManatee, Sarasota20 min
Nov 11, 12:21 PM ESTTornado WarningTBWPinellas24 min
Nov 11, 12:24 PM ESTTornado WarningTBWHillsborough, Manatee21 min
Nov 11, 12:46 PM ESTSpecial Marine WarningTBW29 min
Nov 11, 12:50 PM ESTTornado WarningTBWHillsborough, Pinellas25 min
Nov 11, 1:13 PM ESTTornado WarningTBWPinellas11 min
Nov 11, 4:40 PM ESTTornado WarningTBWManatee, Sarasota20 min
Nov 11, 4:58 PM ESTTornado WarningTBWHillsborough, Manatee, Pinellas, Sarasota32 min
Nov 11, 5:44 PM ESTTornado WarningTBWManatee16 min
Nov 11, 5:54 PM ESTTornado WarningTBWHillsborough, Manatee25 min

Nearby

Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.